June 2, 2018, Shelburne, Nova Scotia . . . At 8:38 p.m. on June 1, members of Shelburne RCMP responded to a 911 call on George St. indicating the caller’s friend was having seizures related to drug use. Seven adults, aged 18 to 28 years, and a two year-old child were found in the home.
One person, who had been experiencing seizures, admitted to using fentanyl and was administered Naloxone by an RCMP officer. That individual, as well as three other people who admitted to having used cocaine, required further medical attention and were transported to hospital. All other occupants of the home were examined by EHS for signs of fentanyl exposure and were cleared. The child was placed in the care of another family member. A 23-year-old man was arrested at the scene for violation of parole conditions and is being held in custody.
The RCMP members at the scene were also examined by EHS for signs of fentanyl exposure and were cleared.
As a result of this incident, RCMP is warning residents of the Shelburne area about the dangers of illicit drugs like fentanyl and the possibility of fentanyl-laced cocaine. “Fentanyl is dangerous and deadly drug that can be mixed with a variety of different drugs,” says Cpl. Jennifer Clarke, Nova Scotia RCMP. “Our primary concern is public safety and we want people to ensure they are aware of what may be circulating and to take the necessary precautions or rethink choices they may be about to make.”
Fentanyl overdoes and deaths are common throughout Canada and Nova Scotia is beginning to see cases. If anyone has any information about the trafficking of fentanyl or other drugs which may be easily laced with fentanyl they are encouraged to call their local police department or information can also be provided anonymously through Crime Stoppers by calling toll-free 1-800-222-TIPS (8477).